Advertisement

A Boundary-Domain Integral Equation Method for an Elliptic Cauchy Problem with Variable Coefficients

  • Andriy Beshley
  • Roman Chapko
  • B. Tomas JohanssonEmail author
Conference paper
Part of the Trends in Mathematics book series (TM)

Abstract

We consider an integral based method for numerically solving the Cauchy problem for second-order elliptic equations in divergence form with spacewise dependent coefficients. The solution is represented as a boundary-domain integral, with unknown densities to be identified. The given Cauchy data is matched to obtain a system of boundary-domain integral equations from which the densities can be constructed. For the numerical approximation, an efficient Nyström scheme in combination with Tikhonov regularization is presented for the boundary-domain integral equations, together with some numerical investigations.

References

  1. 1.
    M.A. Al-Jawary, L.C. Wrobel, Numerical solution of two-dimensional mixed problems with variable coefficients by the boundary-domain integral and integro-differential equation methods. Eng. Anal. Bound. Elem. 35, 1279–1287 (2011)MathSciNetCrossRefGoogle Scholar
  2. 2.
    W.T. Ang, J. Kusuma, D.L. Clements, A boundary element method for a second order elliptic partial differential equation with variable coefficients. Eng. Anal. Bound. Elem. 18, 311–316 (1996)CrossRefGoogle Scholar
  3. 3.
    A. Beshley, R. Chapko, B.T. Johansson, An integral equation method for the numerical solution of a Dirichlet problem for second-order elliptic equations with variable coefficients. J. Eng. Math. 112, 63–73 (2018)MathSciNetCrossRefGoogle Scholar
  4. 4.
    F. Cakoni, R. Kress, Integral equations for inverse problems in corrosion detection from partial Cauchy data. Inverse Probl. Imag. 1, 229–245 (2007)MathSciNetCrossRefGoogle Scholar
  5. 5.
    R. Chapko, B.T. Johansson, A direct integral equation method for a Cauchy problem for the Laplace equation in 3-dimensional semi-infinite domains. Comput. Model. Eng. Sci. 85, 105–128 (2012)MathSciNetzbMATHGoogle Scholar
  6. 6.
    R. Chapko, B.T. Johansson, A boundary integral approach for numerical solution of the Cauchy problem for the Laplace equation. Ukr. Math. J. 68, 1665–1682 (2016)MathSciNetGoogle Scholar
  7. 7.
    D.L. Clements, A boundary integral equation method for the numerical solution of a second order elliptic equation with variable coefficients. J. Aust. Math. Soc. 22, 218–228 (1980)MathSciNetCrossRefGoogle Scholar
  8. 8.
    D.L. Clements, A fundamental solution for linear second-order elliptic systems with variable coefficients. J. Eng. Math. 49, 209–216 (2004)MathSciNetCrossRefGoogle Scholar
  9. 9.
    R. Kress, Linear Integral Equations, 3rd edn. (Springer, Berlin, 2013)zbMATHGoogle Scholar
  10. 10.
    R. Kress, On Trefftz’ integral equation for the Bernoulli free boundary value problem. Numer. Math. 136, 503–522 (2017)MathSciNetCrossRefGoogle Scholar
  11. 11.
    R. Kress, W. Rundell, Nonlinear integral equations and the iterative solution for an inverse boundary value problem. Inverse Probl. 21, 1207–223 (2005)MathSciNetCrossRefGoogle Scholar
  12. 12.
    S.E. Mikhailov, Localized boundary-domain integral formulations for problems with variable coefficients. Eng. Anal. Bound. Elem. 26, 681–690 (2002)CrossRefGoogle Scholar
  13. 13.
    S.E. Mikhailov, Analysis of united boundary-domain integro-differential and integral equations for a mixed BVP with variable coefficients. Math. Methods Appl. Sci. 29, 715–739 (2006)MathSciNetCrossRefGoogle Scholar
  14. 14.
    C. Miranda, Partial Differential Equations of Elliptic Type (Springer, New York, 1970)CrossRefGoogle Scholar
  15. 15.
    A. Pomp, The Boundary-Domain Integral Method for Elliptic Systems. With Applications in Shells. Lecture Notes in Mathematics, vol. 1683 (Springer, Berlin, 1998)CrossRefGoogle Scholar
  16. 16.
    J. Ravnik, L. Skerget, Integral equation formulation of an unsteady diffusion-convection equation with variable coefficient and velocity. Comput. Math. Appl. 66, 2477–2488 (2014)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Andriy Beshley
    • 1
  • Roman Chapko
    • 1
  • B. Tomas Johansson
    • 2
    Email author
  1. 1.Faculty of Applied Mathematics and InformaticsIvan Franko National University of LvivLvivUkraine
  2. 2.School of MathematicsAston UniversityBirminghamUK

Personalised recommendations